Tennessee, 2004Lightning Strike in Tennessee, July 11, 2004
July 11, 2004 · NWS OHX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 11, 9:00 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 11, 9:00 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT SUN JUL 11 2004
.DISCUSSION...
LIGHT SOUTHWESTERLY LOW LEVEL FLOW CONTINUES WITH A SURFACE RIDGE
AXIS TO THE SOUTH OVER THE GULF STATES AND SOUTH WESTERN ATLANTIC.
A TROPICAL WAVE, PREVIOUSLY OVER THE GULF OF MEXICO HAS MOVED INTO
TEXAS AND IS INTERACTING WITH A WEAK H5 TROUGH IN THE AREA. IT
BRINGS WITH A LARGE POOL OF MOISTURE, MOVING INTO SOUTH TEXAS.
MODELS ESSENTIALLY MOVE THIS MOISTURE NWWD INTO MEXICO, WITH LITTLE
EFFECT ON MIDSTATE WEATHER.
MODELS EXPECT THE H5 LOW OVER THE CANADIAN ROCKIES TO DIVE SEWD
OVER THE NEXT 72 HRS AND CARVE OUT A STRONG(FOR JULY) H5 TROUGH
OVER THE ERN US BY WED PM. THIS PUSHES A GOOD COOL FRONT INTO THE
AREA BY WED AM.
CURRENT ZONE FORECAST EXPECTING SCATTERED CONVECTION OVER THE AREA
FOR TODAY WITH A FEW SHOWERS ALREADY OVER NORTHERN PORTION OF THE
MIDSTATE IS AN AREA OF WEAK MOISTURE CONVERGENCE.
CUREENT PACKAGE LOOKS FINE, NO CHANGES FOR NOW.
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jul 11, 4:30 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 11 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP IN MIDDLE TENNESSEE THIS
AFTERNOON...AND ISOLATED AREAS MAY EXPERIENCE PONDING OF WATER FROM
LOCALLY HEAVY DOWNPOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.
DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST THROUGH THE PERIOD. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
END/ORCHANIAN
Lightning, Putnam
- When
- July 11, 1:45 PM CST
- Where
- Putnam County, Cookeville
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Lightning struck a barn in southeast Cookeville, about 100 yards from a house on Old Bridge Rd. The barn and its contents, which included a tractor, was totally destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412883.